(THUNDER BAY, ON) – Earlier this morning, a woman was indulging in some recreational cocaine use when she became unresponsive. It is believed the woman’s cocaine was tainted with some form of “down”.
“Down” is a street term that engulfs multiple drugs such as heroin, fentanyl, carfentanil, etc. “Purple down” and “blue down” are a mix of those three drugs and often contain various other drugs such as crystal meth and chemical cleaning agents.
A person on the scene before first responders arrived narcanned the woman and she was revived and regained consciousness.
Upon the arrival of first responders, the woman was transported by ambulance to the Thunder Bay Regional Health Sciences Centre where she will be monitored for a while before likely being released back into the public.
Narcan is a drug that temporarily reverses overdose symptoms caused by opiates, such as heroin, fentanyl and “down”. The drug is available at no cost at pharmacies across the city and staff will provide information and a lesson on how to administer the drug. Always ensure that you call 911 when you suspect someone has overdosed. Waiting even seconds can be the difference between life and death.
Thinking about sobering up? Reach out to the Thunder Bay Counselling Centre at 807-684-1880 and ask them about how you can start your journey to sobriety. Staff at the location are extremely caring, understanding and non-judgemental. Also, don’t forget to utilize the consumption and treatment services (supervised injection site) available at NorWest Community Health Centres, 525 Simpson street. Mon-Friday 10 am- 6 pm. Soon to be open 7 days per week.